Alert archive / Oklahoma / River Flood Warnings in 2014
River Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 28, 2014, 10:03 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It took effect at Jun 29, 2014, 4:00 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 10:03 PM CDT (03:03 UTC)
- In effect from
- Jun 29, 2014, 4:00 AM CDT
- Expired
- Jun 30, 2014, 1:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Waynoka (WANO2).
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
255
WGUS44 KOUN 290303
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SAT JUN 28 2014
OKC093-151-153-291503-
/O.NEW.KOUN.FL.W.0003.140629T0900Z-140630T1800Z/
/WANO2.1.ER.140629T0900Z.140630T0600Z.140630T1200Z.NO/
1003 PM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLOOD WARNING FOR
THE CIMARRON RIVER NEAR WAYNOKA.
* FROM LATE TONIGHT TO MONDAY AFTERNOON.
* AT 9:30 PM SATURDAY THE STAGE WAS 7.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE CIMARRON RIVER WILL RISE ABOVE FLOOD STAGE EARLY
SUNDAY MORNING AND CREST NEAR 8.4 FEET EARLY MONDAY MORNING. THE
CIMARRON RIVER WILL FALL BELOW FLOOD STAGE MID MONDAY MORNING.
* IMPACT...AT 8 FEET...BANKFULL CONDITIONS EXIST ALONG THE RIVER...
AND SOME OVERFLOWS MAY OCCUR OVER SOME LOW-LYING AREAS NEAR THE
RIVER. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM
UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA
STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY.
&&
LAT...LON 3674 9915 3677 9906 3648 9877 3639 9841
3635 9850 3642 9885
$$2 follow-up statements
054
WGUS84 KOUN 291253
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 AM CDT SUN JUN 29 2014
OKC059-151-153-292053-
/O.CON.KOUN.FL.W.0002.000000T0000Z-140630T0430Z/
/BFFO2.1.ER.140628T2113Z.140629T0000Z.140629T2230Z.NO/
753 AM CDT SUN JUN 29 2014
THE FLOOD WARNING CONTINUES FOR
THE CIMARRON RIVER NEAR BUFFALO
* UNTIL THIS EVENING.
* AT 7:30 AM SUNDAY THE STAGE WAS 6.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE CIMARRON RIVER HAS CRESTED AND WILL CONTINUE TO
FALL. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
AFTERNOON.
&&
LAT...LON 3700 9950 3700 9942 3684 9924 3677 9906
3674 9915 3679 9932
$$
OKC093-151-153-292053-
/O.CON.KOUN.FL.W.0003.000000T0000Z-140630T1800Z/
/WANO2.1.ER.140629T0321Z.140629T0830Z.140630T1200Z.NO/
753 AM CDT SUN JUN 29 2014
THE FLOOD WARNING CONTINUES FOR
THE CIMARRON RIVER NEAR WAYNOKA
* UNTIL MONDAY AFTERNOON.
* AT 7:30 AM SUNDAY THE STAGE WAS 8.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE CIMARRON RIVER HAS CRESTED AND WILL CONTINUE TO
FALL. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE MONDAY
MORNING.
&&
LAT...LON 3674 9915 3677 9906 3648 9877 3639 9841
3635 9850 3642 9885
$$798 WGUS84 KOUN 292026 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 326 PM CDT SUN JUN 29 2014 OKC093-151-153-292056- /O.CAN.KOUN.FL.W.0003.000000T0000Z-140630T1800Z/ /WANO2.1.ER.140629T0321Z.140629T0830Z.140629T1433Z.NO/ 326 PM CDT SUN JUN 29 2014 THE FLOOD WARNING IS CANCELLED FOR THE CIMARRON RIVER NEAR WAYNOKA. * AT 2 PM SUNDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 8.0 FEET. * THE CIMARRON RIVER CRESTED AT 8.61 FEET AT 2 AM SUNDAY... FELL BELOW FLOOD STAGE AT 10 AM SUNDAY... AND IS FORECAST TO CONTINUE TO FALL. THE CIMARRON RIVER HAS RECEDED TO BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:19 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 28, 6:19 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT SAT JUN 28 2014 .DISCUSSION... AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW. && .AVIATION... GENERALLY HAVE MODERATE CONFIDENCE IN THE TAFS. KPNC HAS THE HIGHEST CHANCE FOR MVFR/IFR CONDITIONS AND PERHAPS EVEN LIFR CONDITIONS 03-16Z. WENT IFR 04-15Z AT THIS SITE. KOKC AND KOUN WILL LIKELY BECOME MVFR 11-15Z. THESE MVFR CEILINGS MAY EXPAND AS FAR WEST AS KHBR-KAVK. REMOVED TEMPO TSRA/VCTS/TS MENTION AT ALL SITES AS CONFIDENCE OF OCCURRENCE IS TOO LOW TO MENTION. NON CONVECTIVE LOW LEVEL WIND SHEAR MAY OCCUR 01-15Z ACROSS THE AREA...BUT DID NOT MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE. MBS && .PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUN 28 2014/ DISCUSSION... CONVECTIVE COMPLEX OVER EASTERN PARTS OF OKLAHOMA WILL CONTINUE TO MOVE AWAY FROM CWA...ALTHOUGH ISOLATED STORMS MAY OCCUR ON SOUTHERN FLANK OVER OUR FAR EAST-SOUTHEAST COUNTIES. ATTENTION WILL TURN TOWARD DRYLINE AND DRYLINE/OUTFLOW BOUNDARY INTERSECTION OVER THE TEXAS PANHANDLE FOR LATE AFTERNOON OR EARLY EVENING DEVELOPMENT. AN STORMS THAT FORM WILL PROBABLY BECOME SEVERE AND MOVER INTO/ACROSS WESTERN OKLAHOMA THIS EVENING. UPPER SUPPORT WILL BE DIMINISHING THIS EVENING AND OVERNIGHT AS LONG-WAVE TROUGH SHIFTS EAST OF OKLAHOMA. SHOULD BE DRY SUNDAY THROUGH MONDAY BEFORE POTENTIAL FOR ACTIVE STORM PATTERN EVOLVES WITH W-NW FLOW AND INTRODUCTION OF WEAK COLD FRONT LATE MONDAY. FRONT IS PROGD TO STALL OVER THE REGION THROUGH AT LEAST THURSDAY AND WILL BE A FOCUS FOR SCATTERED DAYTIME STORMS AND PATH FOR POTENTIAL MCS EVOLUTION FROM LATE DAY HIGH PLAINS STORMS. POPS WERE INCREASED AND SPREAD A LITTLE FARTHER TO THE SOUTH PER MODEL TRENDS. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/17/17
Hazardous weather outlook, Jun 28, 3:25 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT SAT JUN 28 2014 OKZ004>048-050>052-TXZ083>090-291200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 325 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN... CENTRAL... AND PARTS OF SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK IS ALONG AND NORTH OF A LINE FROM ADA AND ARDMORE OKLAHOMA... TO HENRIETTA AND ARCHER CITY TEXAS...AND SOUTH OF A LINE FROM ARNETT TO SEILING TO PONCA CITY. TIMING... THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 5 PM THIS AFTERNOON THROUGH MIDNIGHT. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. HEAVY DOWNPOURS...LEADING TO LOCALIZED FLOODING... AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. DISCUSSION... IN THE WAKE OF THIS MORNINGS THUNDERSTORM COMPLEX...STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING OVER PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. OUTFLOW BOUNDARIES LEFT OVER FROM STORMS THIS MORNING SHOULD SERVE AS A FOCUS FOR THUNDERSTORM REDEVELOPMENT LATER TODAY. INSTABILITY WILL BE SUFFICIENT FOR SEVERE STORMS AGAIN THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALIZED FLOODING WILL BE THE MAIN CONCERNS. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE OVERNIGHT...BUT STORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS THROUGH SUNDAY MORNING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... LINGERING STORMS COULD BE OCCURRING OVER PARTS OF THE AREA SUNDAY MORNING. OTHERWISE...STORM CHANCES WILL RETURN MONDAY NIGHT AND CONTINUE THROUGH THURSDAY. THE BEST CHANCES FOR STORMS WILL BE ACROSS NORTHERN OKLAHOMA AS A COLD FRONT BECOMES NEARLY STATIONARY OVER NORTHERN OKLAHOMA AND SOUTHERN KANSAS. WHILE WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY...AT LEAST SOME CHANCE OF SEVERE STORMS WILL EXIST FROM MONDAY THROUGH LATE WEEK...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 25/AUSTIN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:58 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 20 hr |
Nearby
River Flood Warnings in Oklahoma, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.